Jump to content
CrazyBoards.org

200 mg Trazodone for three hours' sleep


Recommended Posts

Someone suggest a better bullet for this before I use a real one. Seeing my doc tomorrow. Without t-done, best I can do is ninety minute naps.

I'm physically exhausted and can't sleep. I occasionally hear weird shit now -- not voices, just unidentifiable noise (comes and goes).

And please tell my fucking wife I'm leaving her if she doesn't attempt to understand. I'm sane (I think). And a college prof with tons of cute students who might like to ooh and aah over me. And maybe pamper me a little.

One rule: no narcotics. I used booze to sleep for too many years. I don't drink anymore.

The middle paragraph is sarcasm. I think. Lack of sleep fucks up my judgment.

Link to comment
Share on other sites

Hi,

 

I think all sleep meds work (or don't) differently on everyone.

 

I tried trazadone a few years ago and I was sleeping 14 hours straight.

 

I'm back on it again and I get 4 hours a night. I've tried to play with it...but its the same only 4 hours.

 

I'm glad you are seeing your dr. As you know, sleep is essential.

 

db

Link to comment
Share on other sites

I find Ambien the CR (All night kind) works for me.   I tried Trazadon't and it didn't do anything but make me feel sleepier the next day.   Lead eyelids.  Valium or some other low dose Benzo might work.

Link to comment
Share on other sites

I've been taking Trazodone for over a year. Some nights are fine-once I got used to it I didn't feel groggy the next day. But, it doesn't keep me asleep like it used to. I've increased the dosage and that worked for a while. But now I'm back to waking up a few times a night. And I've been eating in my sleep. I woke up trying to eat my hand the other night!

I'm going to talk to my pdoc & see what alternatives there are for me that would be a good combo with my other meds.I considered Ambien but discovered that can also cause sleep eating. I need a med to sleep (been an insomiac since childhood) or I could trigger some mania. And lose my mind! I'm going to try a little less tonight & see if I can sleep and not eat. Good luck with yer doc!

Link to comment
Share on other sites

The only thing that helps me sleep is seroquel. Have you tried a low dose of it? I take seroquel, klonopin, and trazodone all for sleep! I have major problems with sleep without being on this cocktail. Although I tend to sleep a little too much, but I would prefer that over not sleeping or only sleeping half way through the night and getting up after a few hours. Ugh. I hope you find a solution and fast too!

Link to comment
Share on other sites

You sound a little bit like me.  I'm more or less resistant to all medications at this point and Trazodone was one that didn't work for me at all.  I was prescribed 100 mgs but doubled the dose a few times when it wasn't getting the job done and all that did was make me feel dizzy and weird.

 

Unfortunately, psychosis is one of the many side effects of sleep deprivation so whatever the whole bit about your wife and your sanity was all about might need to be nixed from the equation for now.  I used to really be at odds with any of the more stigmatizing consequences of severe insomnia but now I just accept them for what they are and don't really care.  If your wife doesn't understand what you're going through, have her read up about it.  It was other people's lack of understanding over the course of my 20 year battle with insomnia that caused me to lose everyone and everything so do what you can to avoid that path.  Alcohol was a part of it for me too and it destroyed every remaining relationship that I had.

 

Good luck.

Edited by SleeplessKnight
Link to comment
Share on other sites

Trazadone didn't make me sleep at night, it would kick in the next afternoon. I got so sleepy sometimes I was afraid to drive, and had a few friends who would let me crash at their place for a nap. So of course I stopped it.

 

I also thought I tried Rohypnal, but apparently that is impossible, because it is not used medically in the US. So something really strong, but I can't remember what. Whatever, it flat out did nothing, it was like taking a sugar pill.

 

Zolpidem helped me sleep, but made me feel funny the next day, and also hallucinate, although it was rare and very mild. Once, it looked as if there were 3 feet of snow surrounding our house in August. I wasn't super scared, but I decided to stop taking it. My pdoc was not happy about my taking it, anyway. He is a fan of sleep hygiene, even though I have whined at him time and time again that I have tried it, many, many times.

 

Right now, I am sleeping about 6 hours a night, which is good, but not ideal. I think it may be because we are so tired, though, we are still unpacking from our move.

Okay, apropos of nothing, my new neighbor just started singing Opera. Pretty well, but it is still Opera. That will *not* help with my sleep.

Link to comment
Share on other sites

  • 4 weeks later...

From what I've read traz is one of those that like remeron and seroquel, more is only better up to a certain point if you are using them strictly for sleep. 200mg is therapeutic antidepressant dose territory for trazodone and you are going to be getting everything else it does besides the sedation. I've read if you are using it for sleep, 150mg and lower is the best hypnotic doses. If you did a random sampling I'd say most folks are probably using 50-100mg.

Edited by quiet storm
Link to comment
Share on other sites

  • 2 weeks later...
  • 3 weeks later...

trazodone gave me a,well,hard on at 200.

it just lasted and lasted.

not sexy.hurtful.

 

For any of you gentlemen who see this and start thinking, "O-ho!  Off-label Viagra!" it bears pointing out that every individual reacts differently to meds based on personal body and brain chemistry. What whendovescry experienced may have been a fluke of his personal mix.  Also, note that he was at pains (no pun intended) to explain that it was painful, not pleasurable.  Do not try this at home.  

 

Strongvoice2 - Ask your doctor for a referral to a sleep specialist and have a sleep study done.  There are a range of possible causes for insomnia, some of which are dealt with relatively easily without resort to medication.  The 'noises' you're heaing are to be expected if you have gone a long time without sleep; hallucinations are a recognized result of long-term sleep deprivation.

 

 

Cerberus

Link to comment
Share on other sites

  • 1 month later...

I take 100mg Trazodone for sleep, it can put me right out some nights.  But some nights it also gives me a spacey side effect like I'm high or something.  My pdoc prescribed me seroquel.  The sedation effect put me to sleep great for like 3 nights that I took it.  Then I had a paradoxical effect with hydrocodone, I took the seroquel that night and no sedation effect at all.  And ever since then I take seroquel hoping for the sedation effect to come back.  Nothing.  It still works as a good AP though.  Sedation effect please return!  

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...